• question-icon

    Does Avastin cause necrosis of the hip?

default
Posted on Wed, 5 Jul 2017 in Medicines and Side Effects
Question: Does avastin cause necrosis of the hip? I was told yesterday that I have signs of it after 11 treatments. My email is YYYY@YYYY
I receive avastin for schwannomas t/o my body that are in bad places but surgery is not indicatED.

doctor
Answered by Dr. Michelle Gibson James 56 minutes later
Brief Answer:
not a known side effect

Detailed Answer:
HI, thanks for using healthcare magic


Avastin is not known to directly cause this effect though there are other possible side effects can occur.

Necrosis of the hip can occur due to different causes including interruption of the blood supply to an area. Avastin can sometimes cause blockage of blood vessels, that effect can occur in approximately 3 to 4 % of persons who use this medications.
If there was any blockage of blood supply to the hip but that is rare.

Necrosis can occur in different settings such as: (1)persons who are required to use steroids are at risk
(2)excess alcohol use
(3)injury to the joint
(4)blood clot as mentioned

Your doctors may want to see if the cause can be determined by further imaging of the hip, an MRI may be indicated if not already done

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Michelle Gibson James 4 hours later
Thank you for your answer. You say steroids may cause necrosis. I was on steroids for about 2 months because of uncontrollable pain in my leg and hip. I got the moon face effect from the steroids. Could the steroids possibly started the hip necrosis? I just want to stop it and also remain pain free. My doctors are from Johns XXXXXXX Hospital and are very renowned. I have faith in them, and I just want to stay pain free and out of surgery.
doctor
Answered by Dr. Michelle Gibson James 39 minutes later
Brief Answer:
may have contributed

Detailed Answer:
HI

I can completely understand the desire to remain pain free, I don't do pain either. I am also glad that you have complete faith in your doctors, that is great

Yes, steroids are listed as possible cause of necrosis so they may have been a contributing factor.

Please feel free to ask anything else
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16811 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  MRI

doctor1 MD

Following blood clot there was a noted memory lapse. An MRI on my head revealed multiple small cyctic lesions abutting the lateral ventricles in...

doctor1 MD

Hi, I have Cortisol of 5.7 (normal range 6.2-13). ACTH is normal. I have been suffering for nearly two years of diziness, extreme fatigue, low bp,...

doctor1 MD

I had a MRI with contrast done on my brain and the results showed that my sinus cavities were too small, the outcome of that is that I produce...

doctor1 MD

my wife s MRI plain and contrast reports- a non enhancing cystic lesion in left anterior parietal region? prominent perivascular space. what to do....

doctor1 MD

For past 12+ hours, I’ve had left side pain from left pectoral up through left shoulder and down my left arm to my hand. Sharpest pain is in...

doctor1 MD

I had a discectomy and I woke up in excruciating pain. A week later a laminectomy to stop the pain. Epidural injection,Morhine, Dilaudid , nothing...

doctor1 MD

I have been diagnosed with spondylothesis of the L5 and S1 region. I have had an mri and x-rays for my back. I had an epidural injection(2) in Nov...

Get personalised answers from verified doctor in minutes across 80+ specialties

121 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Michelle Gibson James
  • Q - On insulin for diabetes. Missing periods. Pregnancy test negative. What...

  • Q - Having cramps and periods. Took advil. What should I do to get relief...

  • Q - I am 20 years old. Trying to increase height. Suggest some medicine

  • Q - Having sarcoidosis disease. What happens when they come into contact...

  • Q - After waking up there is a loud pop and the hearing improves. Looking...

  • Q - Put oxygen in nose during colonoscopy. Started sneezing and runny nose....

  • Q - Had intercourse. Getting burning sensation when urinating. What are the...

  • Q - what does Minor linear atelectasis and fibrosis posterobasal segment...

  • Q - Have blocked bile duct. Scan could not found gall bladder. What is the...

  • Q - Ultrasound showed benign cyst in kidney. Blood test showed low vitamin...

backtotop2